Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 60, NWS Corpus Christi, TX

June 23, 2004La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 23, 2004, 10:35 PM CDT for La Salle County, McMullen County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2004, 10:35 PM CDT (03:35 UTC)
Expired
Jun 24, 2004, 12:30 AM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 129 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 240337
FFWCRP
TXC283-311-240530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 PM CDT WED JUN 23 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LA SALLE COUNTY IN TEXAS
  WESTERN MCMULLEN COUNTY IN TEXAS

* UNTIL 1230 AM CDT

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN OVER FOWLERTON...MOVING SOUTH AT 10 MPH. NATIONAL 
WEATHER SERVICE RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL HAS 
OCCURRED ALONG THE NORTHERN LA SALLE AND MCMULLEN COUNTY LINE. AN 
ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE ACROSS EASTERN LA SALLE 
COUNTY AND WESTERN MCMULLEN COUNTIES AS THIS STORM DRIFTS SOUTH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2848 9836 2855 9903 2805 9925 2808 9836

$$

JR
1 follow-up statement
000 
WGUS74 KCRP 240501
FFSCRP
TXC283-311-240520-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1200 AM CDT THU JUN 24 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN LA SALLE 
AND WESTERN MCMULLEN COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SHOWERS AND 
THUNDERSTORMS WERE WEAKENING ACROSS THE WARNED AREA...AND THE FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING 
IS BEING CANCELLED.

LAT...LON 2848 9836 2855 9903 2805 9925 2808 9836

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:10 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 23, 9:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
910 PM CDT WED JUN 23 2004

.UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE
LATE AFTERNOON HOURS ACROSS SOUTH TEXAS...DRIVEN DURING THE LATE
AFTERNOON ALONG MESOSCALE COLLISIONS BETWEEN THE SEA-BREEZE AND
OUTFLOW BOUNDARIES OVER THE COASTAL BEND. AREAL COVERAGE AND
INTENSITY OF THESE SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND
HAVE SHOWN A DECREASE DURING THE PAST 2 HOURS AND EXPECT THAT TREND
TO CONTINUE. WEAK H85-H7 CYCLONIC SHEAR AXIS STRETCHING FROM LIVE
OAK AND BEE COUNTIES TO THE NORTHEAST. UPR LVL SHORTWAVE EVIDENT ON
WATER VAPOR MOVING THRU NORTHERN RIO GRANDE PLAINS/EDWARDS PLATEAU
HELPING SPARK CONVECTION ACROSS MEDINA COUNTY SOUTHWARD INTO
NORTHERN MCMULLEN AND LA SALLE COUNTIES. IF ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOP OVERNIGHT EXPECT IT TO BE CLOSER TO THIS UPR
LVL FEATURE AND PREVIOUSLY MENTIONED SHEAR AXIS. AM GOING TO TREND
POPS DOWNWARD OVERALL FOR THE OVERNIGHT HOURS. HAVE BEEN
CONTEMPLATING ONGOING FLASH FLOOD WATCH. HAVE DECIDED TO ALLOW THE
FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT FOR COUNTIES WEST OF I-37
AND EXTEND IT THROUGH THE OVERNIGHT HOURS FOR COUNTIES ALONG AND
NORTHEAST OF I-37...TO BE SAFE WHERE AREAS HAVE RECEIVED HEAVY
RAINFALL THE PAST 2 DAYS. WILL MONITOR THE TRENDS OF ONGOING
CONVECTION ACROSS EWX CWA DRIFTING SLOWLY SOUTH INTO HIGHER
INSTABILITY BEFORE MAKING THE FINAL CALL ON THE WATCH.

MODELS ARE INDICATING THE SHEAR AXIS TO SHIFT NORTHEAST INTO EAST
TEXAS TOMORROW ALONG WITH THE HEAVIER PRECIP. HOWEVER SUFFICIENT
MOISTURE...HEATING AND INFLUENCES FROM LEFT OVER MESOSCALE
BOUNDARIES AND THE SEA-BREEZE SHOULD ALLOW ACTIVITY TO DEVELOP IN
SCATTERED AREAS...PRIMARILY ACROSS INLAND AREAS OF COASTAL BEND AND
THE NORTHEASTERN COUNTIES. CURRENT POP CONFIGURATION HAS THE HIGHEST
POPS ACROSS THE NE COUNTIES TAPERING OFF TO LOW CHANCE POPS OUT
WEST. WILL KEEP THESE POPS GOING AND ALLOW MIDNIGHT SHIFT TO TWEAK
FOR THE NEXT PACKAGE.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING TXZ229>234-239>247 UNTIL 05Z THU.

&&

76/SHORT-TERM
Hazardous weather outlook, Jun 23, 12:03 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT WED JUN 23 2004

TXZ229>234-239>247-240100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1203 PM CDT WED JUN 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTH TEXAS THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA.  DEEP TROPICAL MOISTURE
REMAINS IN PLACE THROUGHOUT SOUTH TEXAS AND WILL AID IN PRODUCING
HEAVY RAINFALL ACROSS PARTS OF THE REGION. A FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTH TEXAS THROUGH THIS AFTERNOON.  RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN MANY AREAS WITH ISOLATED
AMOUNTS IN EXCESS OF 4 INCHES BY LATE EVENING...ESPECIALLY OVER THE
COASTAL COUNTIES AND IN PARTICULAR THE SOUTHERN COASTAL BEND. MOST
OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)

A UPPER LEVEL DISTURBANCE WILL DEVELOP JUST WEST OF THE REGION AND
REMAIN QUASI-STATIONARY THROUGH SUNDAY. THIS SYSTEM WILL CONTRIBUTE
TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE FOR
ACTIVITY SATURDAY AND SUNDAY. THIS DISTURBANCE WILL DISSIPATE
MONDAY...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPING OVER
THE REGION BY TUESDAY. AS A RESULT...ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TUESDAY. THE MAIN THREAT FROM SHOWERS AND
THUNDERSTORMS WILL BE HEAVY RAINFALL...AND POSSIBLE FLOODING...
MAINLY OVER THE CENTRAL AND EASTERN SECTIONS.

AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPS TUESDAY...WARMER
SURFACE TEMPERATURES ARE EXPECTED. THIS INCREASE IN MAXIMUM
TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH
HEAT INDEX VALUES TUESDAY...MAINLY OVER THE CENTRAL AND WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/91/87

In the hours before

Special weather statement, Jun 23, 5:50 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 PM CDT WED JUN 23 2004

TXZ243-244-232345-
NUECES-SAN PATRICIO-
550 PM CDT WED JUN 23 2004

...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED OVER WESTERN NUECES
COUNTY...

AT 535 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL FUNNEL
CLOUDS OVER EASTERN JIM WELLS AND WESTERN NUECES COUNTIES.  THESE
FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN BUT YOU SHOULD BE
PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IN THE UNLIKELY EVENT
THE FUNNEL CLOUD REACHES THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94/MJ
Special weather statement, Jun 23, 6:38 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
638 PM CDT WED JUN 23 2004

TXZ232>234-240045-
BEE-GOLIAD-VICTORIA-
640 PM CDT WED JUN 23 2004

...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED OVER PARTS OF GOLIAD AND
VICTORIA COUNTIES THIS EVENING...

AT 635 PM CDT...THE NATIONAL WEATHER SERVICE RECEIVED SEVERAL PUBLIC
REPORTS OF BRIEF FUNNEL CLOUDS ASSOCIATED WITH A BAND OF STORMS FROM
BEEVILLE...TO GOLIAD...TO VICTORIA.  THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING ADDITIONAL FUNNEL CLOUDS AS THEY MOVE SLOWLY TO
THE NORTHEAST.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94/MJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:25 AM CDTFlash Flood WarningCRPCalhoun95 min
Jun 24, 2:08 PM CDTFlash Flood WarningCRPRefugio112 min
Jun 24, 2:34 PM CDTTornado WarningCRPAransas, Refugio41 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.